Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Decomposable braids as subgroups of braid groups


Author: H. Levinson
Journal: Trans. Amer. Math. Soc. 202 (1975), 51-55
MSC: Primary 55A25; Secondary 20F05
MathSciNet review: 0362287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The group of all decomposable $ 3$-braids is the commutator subgroup of the group $ {I_3}$ of all $ 3$-braids which leave strand positions invariant. The group of all $ 2$-decomposable $ 4$-braids is the commutator subgroup of $ {I_4}$, and the group of all decomposable $ 4$-braids is explicitly characterized as a subgroup of the second commutator subgroup of $ {I_4}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55A25, 20F05

Retrieve articles in all journals with MSC: 55A25, 20F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0362287-3
PII: S 0002-9947(1975)0362287-3
Article copyright: © Copyright 1975 American Mathematical Society